Alert archive / North Carolina / Beach Hazards Statements in 2014
Beach Hazards Statement 19, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 19, 2014, 4:24 PM EDT. It took effect at Sep 19, 2014, 8:00 PM EDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2014, 4:24 PM EDT (20:24 UTC)
- In effect from
- Sep 19, 2014, 8:00 PM EDT
- Expired
- Sep 21, 2014, 8:00 PM EDT
- In force
- 48 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
974 WHUS42 KMHX 192024 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 424 PM EDT FRI SEP 19 2014 ...ELEVATED THREAT OF RIP CURRENTS SATURDAY... .HIGH RISK OF RIP CURRENTS AND STRONG LONGSHORE CURRENT EXPECTED SATURDAY NORTH OF CAPE HATTERAS. NCZ103-200830- /O.NEW.KMHX.BH.S.0019.140920T0000Z-140921T0000Z/ OUTER BANKS DARE- 424 PM EDT FRI SEP 19 2014 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SATURDAY EVENING. * HAZARDS...HIGH RISK OF RIP CURRENTS AND STRONG LONGSHORE CURRENT. * LOCATION...BEACHES NORTH OF CAPE HATTERAS * TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP CURRENTS WILL BE A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 1130 AM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
3 follow-up statements
932 WHUS42 KMHX 201407 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1007 AM EDT SAT SEP 20 2014 ...ELEVATED THREAT OF RIP CURRENTS SATURDAY... .HIGH RISK OF RIP CURRENTS AND STRONG LONGSHORE CURRENT EXPECTED SATURDAY NORTH OF CAPE LOOKOUT. NCZ095-104-210000- /O.EXA.KMHX.BH.S.0019.000000T0000Z-140921T0000Z/ CARTERET-OUTER BANKS HYDE- 1007 AM EDT SAT SEP 20 2014 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR BEACHES NORTH OF CAPE LOOKOUT... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * HAZARDS...HIGH RISK OF RIP CURRENTS AND STRONG LONGSHORE CURRENT. * LOCATION...BEACHES NORTH OF CAPE LOOKOUT * TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP CURRENTS WILL BE A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 1130 AM SATURDAY. * POTENTIAL IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. && $$ NCZ103-210000- /O.CON.KMHX.BH.S.0019.000000T0000Z-140921T0000Z/ OUTER BANKS DARE- 1007 AM EDT SAT SEP 20 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH RISK OF RIP CURRENTS AND STRONG LONGSHORE CURRENT. * LOCATION...ALL BEACHES * TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP CURRENTS WILL BE A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 1130 AM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
060 WHUS42 KMHX 201958 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 358 PM EDT SAT SEP 20 2014 ...ELEVATED THREAT OF RIP CURRENTS THROUGH SUNDAY... .HIGH RISK OF RIP CURRENTS AND STRONG LONGSHORE CURRENT EXPECTED THROUGH SUNDAY NORTH OF CAPE LOOKOUT. NCZ095-103-104-210800- /O.EXT.KMHX.BH.S.0019.000000T0000Z-140922T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 358 PM EDT SAT SEP 20 2014 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING... * HAZARDS...HIGH RISK OF RIP CURRENTS AND STRONG LONGSHORE CURRENT NORTH OF CAPE LOOKOUT. DANGEROUS SHORE BREAK CAN BE EXPECTED FOR BEACHES NORTH OF CAPE HATTERAS THROUGH SUNDAY MORNING. * TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP CURRENTS WILL BE A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND NOON SUNDAY. * POTENTIAL IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
713 WHUS42 KMHX 210910 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 510 AM EDT SUN SEP 21 2014 ...ELEVATED THREAT OF RIP CURRENTS TODAY... .INCREASED WINDS AND SEAS ASSOCIATED WITH LOW PRESSURE LIFTING NORTH ALONG THE COAST WILL BRING A HIGH RISK OF RIP CURRENTS... DANGEROUS SHORE BREAK AND A STRONG LONGSHORE CURRENT ALONG THE BEACHES NORTH OF CAPE LOOKOUT TODAY. NCZ095-103-104-212115- /O.CON.KMHX.BH.S.0019.000000T0000Z-140922T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 510 AM EDT SUN SEP 21 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...HIGH RISK OF RIP CURRENTS...DANGEROUS SHORE BREAK AND A STRONG LONGSHORE CURRENT. * LOCATION...ALONG THE BEACHES NORTH OF CAPE LOOKOUT. * TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP CURRENTS WILL BE A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND NOON TODAY. DANGEROUS SHORE BREAK WILL BE STRONGEST THIS MORNING NORTH OF CAPE HATTERAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 19, 3:44 PM EDT, 40 minutes earlier.
Area forecast discussion, Sep 19, 3:44 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
344 PM EDT FRI SEP 19 2014
.SYNOPSIS...
HIGH PRESSURE WILL RIDGE INTO THE REGION FROM THE NORTH THROUGH
SATURDAY. LOW PRESSURE WILL MOVE NORTHEAST SUNDAY JUST OFF THE
COAST. A COLD FRONT WILL MOVE THROUGH MONDAY. HIGH PRESSURE BEHIND
THE FRONT WILL PASS BY TO THE NORTH TUESDAY AND WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 315 PM FRIDAY...GENERALLY QUIET NIGHT WEATHER WISE ACROSS
THE AREA. ONLY SIGNIFICANT CHANGE FROM PREVIOUS FORECAST WAS TO
INCREASE POPS ACROSS THE SOUTHERN COAST GIVEN ONGOING AREA OF
SHOWERS BRUSHING THE COAST. THE SFC HIGH WILL CONTINUE TO RIDGE IN
FROM THE NORTH TONIGHT WITH A WEAK UPPER TROF OVER THE AREA. SFC
LOW PRES BEGINS TO DEEPEN OFF THE EAST COAST OF FL WITH AN
INVERTED COASTAL TROUGH APPROACHING THE NC COAST AFTER MIDNIGHT.
COULD SEE AN ISOLATED SHOWER MOVE INTO THE COASTAL WATERS AND
PERHAPS JUST INLAND FROM THE COAST...MAINLY FROM HATTERAS TO
LOOKOUT...BY THE END OF THE PERIOD. LOWS EXPECTED AROUND 60 INLAND
TO UPPER 60S TO AROUND 70 ALONG THE COAST.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
AS OF 315 PM FRIDAY...TROF REMAINS IN PLACE ALONG THE COAST JUST
INLAND AND WILL LIKELY MERGE WITH A SEA BREEZE. WITH WEAK UPPER
TROF IN PLACE AND LOW OFF THE SOUTHEAST COAST DEEPENING AND SLOWLY
BEGINNING TO LIFT NORTH EXPECT THE CHANCE OF RAIN TO INCREASE
THROUGH THE DAY ON SATURDAY AND MIGRATE INLAND A BIT. STILL DO NOT
EXPECT HIGH CHANCE OF PRECIP ACROSS THE AREA. DID RAISE POPS
SLIGHTLY ACROSS INLAND AREAS TO SLIGHT CHANCE WITH 30 POPS ALONG
THE COAST. INCREASING CLOUDS WILL KEEP HIGHS GENERALLY AROUND 80S
DEGREES ACROSS THE AREA.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 3 PM FRIDAY...SURFACE LOW PRESSURE ALONG WITH A MID-LEVEL
TROUGH WILL MOVE JUST OFF THE CAROLINA COAST DURING SATURDAY NIGHT
AND SUNDAY MORNING. WILL MAINTAIN LOW CHANCE POPS FOR THIS TIME
FRAME AS GOOD AGREEMENT CONTINUES AMONGST THE GFS/ECMWF AND NAM12.
A STRONG COLD FRONT MOVES ACROSS THE AREA AROUND MIDDAY MONDAY
ACCOMPANIED BY THE DEEPENING MID-LEVEL TROUGH. HAVE INCLUDED SMALL
CHANCES OF SHOWERS TO ACCOMPANY THE FRONT MAINLY MONDAY MORNING.
WITH WEAK UPPER LEVEL FLOW AND STRONG HIGH PRESSURE RIDGING SOUTH
FROM THE GREAT LAKES AND NEW ENGLAND...EXPECT COOLER AND DRY
WEATHER FOR TUESDAY AND WEDNESDAY. SOME MINIMUM TEMPERATURES
INLAND COULD DROP TO THE MID 50S BY WEDNESDAY MORNING WITH DAYTIME
HIGHS GENERALLY IN THE MID/UPPER 70S. THE 12Z ECMWF AND GFS NOW
SHOWING BETTER AGREEMENT IN SHOWING LIGHT PRECIPITATION SPREADING
BACK INTO THE CWA FROM THE SOUTH AND EAST THURSDAY INTO FRIDAY IN
ASSOCIATION WITH AN INVERTED TROUGH MOVING TOWARD THE COAST. HAVE
ACCORDINGLY GONE WITH LOW POPS THURSDAY INTO FRIDAY WITH AN
INCREASE IN CLOUD COVER.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH 12Z SATURDAY/
AS OF 145 PM FRIDAY...VFR CONDITIONS EXPECTED TO DOMINATE THROUGH
THIS EVENING WITH HIGH PRES KEEPING DRY CONDITIONS. NE-E WINDS WILL
GUST TO 15-20 KT WITH MIXING THIS AFTN...MAINLY KEWN AND KOAJ.
MOS GDNC BACKED OFF A BIT ON INDICATING IFR VSBYS WITH FOG LATE
TONIGHT. THERE MAY BE A FEW BREAKS IN CLOUDS OVERNIGHT AND A BRIEF
PERIOD OF LIGHT TO CALM WINDS HOWEVER...SO KEPT A BRIEF PERIOD OF
MVFR VISIBILITY IN FOG IN FOR ALL TAF SITES EXCEPT EWN.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 3 PM FRIDAY...ANTICIPATE PERIODS OF MVFR CEILINGS/VSBYS
SUNDAY NIGHT AND MONDAY...ESPECIALLY AT KEWN/KOAJ...AS CLOUDS AND
SOME LIGHT PRECIPITATION ASSOCIATED WITH LOW PRESSURE MOVING UP
THE COAST MAY LOWER CONDITIONS AT TIMES. A FEW SHOWERS WILL
ACCOMPANY A STRONG COLD FRONT AS IT CROSSES THE REGION BY MIDDAY
ON MONDAY. DRY HIGH PRESSURE WILL BUILD OVER THE REGION WITH
MOSTLY VFR CONDITIONS EXPECTED TUESDAY AND WEDNESDAY.
&&
.MARINE...
SHORT TERM /TONIGHT AND SATURDAY/
AS OF 315 PM FRI...WILL SEE A PERSISTENT
EASTERLY FLOW BECOMING MORE NORTHEAST THROUGH THE PERIOD AS AN
AREA OF LOW PRESSURE DEVELOPS OFF THE SOUTHEAST COAST AND SLOWLY
MOVES NORTH WHILE HIGH PRESSURE WEAKENS OVER THE AREA AND SHIFTS
OFF TO THE NORTHEAST BY LATE SATURDAY. FOLLOWED A BLEND OF NAM/GFS
THROUGH THE PERIOD SHADED TOWARDS PERSISTENCE FORECAST. DID LOWER
THE WINDS SLIGHTLY SATURDAY WHICH SLIGHTLY DELAYS THE ONSET OF SCA
CONDITIONS DUE TO LONG FETCH EASTERLY WINDS ACROSS THE NORTHERN
WATERS. WINDS OF 15 TO 20 KT ACROSS MOST OF THE WATERS TONIGHT
WILL TEND TO HOVER AROUND 15 KT THROUGH THE DAY ON SATURDAY. SEAS
WILL GENERALLY BE 4-6 FT THROUGH THE PERIOD...HIGHEST AROUND DIAMOND
SHOALS....WHERE WE COULD SEE SEAS REACH 7 FT EARLY TONIGHT. BASED
ON LATEST WW3 AND LOCAL NWPS IT LOOKS LIKE SEAS WILL DROP BELOW 6
FEET ACROSS THE WATERS SOUTH OF OCRACOKE INLET BY SATURDAY MORNING
SO CUT THE SCA OFF AT THAT TIME FOR THE SOUTHERN WATERS.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 305 PM FRIDAY...BASED ON LATEST WAVE GUIDANCE FROM LOCAL
NWPS/SWAN MODEL...HAVE OPTED TO HAVE SMALL CRAFT ADVISORIES
CONTINUE ON ALL COASTAL WATERS THROUGH THE DAY SUNDAY AS SURFACE
LOW MOVES ALONG THE NORTH CAROLINA COAST. THE LOW MOVES AWAY WITH
FLOW BECOMING MORE OFFSHORE BY SUNDAY NIGHT. WINDS BACK TO SW BY
LATE SUNDAY NIGHT THEN VEER TO NORTH BEHIND A STRONG COLD FRONT
AS IT DROPS ACROSS THE WATERS BY MIDDAY MONDAY. AS HIGH PRESSURE
STRENGTHENS OVER SOUTHERN NEW ENGLAND (1030 MB+) AROUND
MIDWEEK...LONG FETCH NORTHEAST WINDS AND AN INCREASING GRADIENT
WILL LEAD TO ADDITIONAL SMALL CRAFT ADVISORIES STARTING ON
WEDNESDAY AND PERHAPS INTO NEXT WEEKEND.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR AMZ156-158.
SMALL CRAFT ADVISORY FROM 10 AM SATURDAY TO 8 PM EDT SUNDAY
FOR AMZ150.
&&
SYNOPSIS...RSB
NEAR TERM...RSB
SHORT TERM...RSB
LONG TERM...CTC
AVIATION...RSB/CTC
MARINE...RSB/CTCHazardous weather outlook, Sep 19, 10:48 AM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1048 AM EDT FRI SEP 19 2014 NCZ095-104-201500- CARTERET-OUTER BANKS HYDE- 1048 AM EDT FRI SEP 19 2014 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR BEACHES NORTH OF CAPE LOOKOUT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-098-201500- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 1048 AM EDT FRI SEP 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-201500- OUTER BANKS DARE- 1048 AM EDT FRI SEP 19 2014 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Beach Hazards Statements in North Carolina, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.